Florida, 2004

Damaging Wind in Florida, June 3, 2004

June 3, 2004 · NWS JAX · 1 event in 1 county or zone

Tree down in the Edgewood Subdivision, about 1 miles south of US 441.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Tree down in the Edgewood Subdivision, about 1 miles south of US 441.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 3, 1:58 PM EST, 2 hours 2 minutes earlier.

Area forecast discussion, Jun 3, 1:58 PM EST, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
258 PM EDT THU JUN 3 2004

...SEVERE THUNDERSTORM WATCH FOR MOST OF AREA UNTIL 5 PM EDT...

.SHORT TERM...SIMILAR SCENARIO IS OCCURRING TODAY AS IN PREVIOUS
DAYS. STORMS BEGAN IN MORNING ALONG OLD BOUNDARY OVER SRN TIER THEN
SPREAD EASTWARD AND ARE INTERACTING WITH THE SEABREEZE. ANOTHER MCS
HAS MOVED ACROSS THE PANHANDLE AND WILL SOON REACH OUR WESTERN
ZONES. EXPECT STORMS TO CONTINUE WITH THIS SYSTEM WELL INTO THE
EVENING HOURS AS IT INTERSECTS OUTFLOWS AND THE SEA BREEZE.

A MID/UPPER TROUGH WILL DIVE TOWARDS THE GULF COAST ON FRIDAY
ACCOMPANIED BY AREA OF VORTICITY AND SFC FRONT THAT WILL AFFECT THE
CWA DURING THE AFTERNOON. WILL GO WITH 50 PERCENT POPS AREA WIDE.
MODELS SHOW FRONT STALLING ACROSS SE GA AS UPPER TROUGH HANGS AROUND
MOST OF WEEKEND WITH A SERIES OF VORT MAXES MOVING ALONG SFC
BOUNDARY. ON SUNDAY A RIDGE BEGINS TO BUILD FROM THE ATLANTIC
LIFTING THE FRONT NWD.

.LONG TERM...WILL FINALLY SEE AN END TO THE MCS TYPE STORMS AND
RETURN TO SEASONABLE DIURNAL CONVECTION AS RIDGE BUILDS INTO
REGION. SOME ADDITIONAL TROPICAL MOISTURE COULD PUSH NWD IN MID WEEK
ALLOWING FOR INCREASE IN POPS.
&&

.MARINE...SURFACE RIDGE WILL CONTINUE SOUTH OF THE AREA THROUGH
SATURDAY AND THEN MOVE NORTH SUNDAY. SOUTHERLY FLOW TO CONTINUE THROUGH
THE PERIOD WITH A NOCTURNAL SURGE EACH NIGHT. MAIN CONCERN WILL BE
FOR STRONG TO POSSIBLY SEVERE THUNDERSTORMS MOVING RAPIDLY OFFSHORE
THROUGH FRIDAY.
&&

.FIRE WX...NO CONCERNS OTHER THAN THUNDERSTORMS.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 69 86 68 88 / 60 50 20 40
SSI 72 84 72 84 / 50 50 30 50
JAX 69 89 69 87 / 50 50 30 50
SGJ 70 85 72 85 / 50 50 30 50
GNV 69 89 69 89 / 50 50 30 50
OCF 69 89 69 88 / 50 50 40 50
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

MKT/PP
Hazardous weather outlook, Jun 3, 3:58 PM EST, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
458 PM EDT THU JUN 3 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-041000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
458 PM EDT THU JUN 3 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS EVENING AND TONIGHT...

...SEVERE THUNDERSTORM WATCH UNTIL 9 PM EDT FOR EASTERN SOUTHEAST
GEORGIA AND NORTHEAST FLORIDA...

THUNDERSTORMS ALONG AND AHEAD OF A SQUALL LINE MOVING EAST AROUND 30
MPH WILL CONTINUE TO MOVE THROUGH THE AREA THIS EVENING. ISOLATED
SEVERE THUNDERSTORMS CAN BE EXPECTED AND WILL PRODUCE LARGE HAIL...
STRONG GUSTY WINDS UP TO 60 MPH...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND FREQUENT CLOUD TO GROUND
LIGHTNING ARE EXPECTED EACH AFTERNOON.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO ACTIVATE IN THE WATCH AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

MKT/ABE

In the hours before

Special weather statement, Jun 3, 3:06 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
406 PM EDT THU JUN 3 2004

GAZ162-032045-
ECHOLS GA-
406 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ECHOLS COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 445 PM EDT...

AT 406 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 14 MILES WEST OF
STATENVILLE...OR ABOUT 7 MILES SOUTH OF VALDOSTA...MOVING EAST AT 25
MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND STATENVILLE AND MAYDAY THROUGH 445 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE. LOCALLY HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON
ROADWAYS...MAINLY IN THE WESTERN PORTION OF THE COUNTY INCLUDING THE
CITY OF STATENVILLE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 3, 3:12 PM EST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
412 PM EDT THU JUN 3 2004

FLZ036-032100-
ALACHUA FL-
412 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN ALACHUA COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 500 PM EDT...

AT 412 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 10 MILES SOUTHWEST OF
GAINESVILLE...MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND GAINESVILLE...NEWNANS
LAKE AND GAINESVILLE AIRPORT THROUGH 500 PM EDT. HAIL UP TO ONE HALF
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 3, 3:34 PM EST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
434 PM EDT THU JUN 3 2004

FLZ023-030-032130-
BAKER FL-UNION FL-
434 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR UNION AND BAKER
COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 530 PM
EDT...

AT 434 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 22 MILES SOUTHWEST OF
SANDERSON...OR ABOUT 9 MILES NORTHWEST OF WORTHINGTON SPRINGS...
MOVING NORTHEAST AT 15 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND LAKE BUTLER AND GLEN SAINT MARY THROUGH 530 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE
Special weather statement, Jun 3, 3:36 PM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
436 PM EDT THU JUN 3 2004

GAZ150-032115-
WARE GA-
436 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WARE COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 515 PM EDT...

AT 436 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
7 MILES WEST OF BICKLEY TO 7 MILES SOUTHWEST OF MANOR...OR ALONG A
LINE EXTENDING FROM 10 MILES SOUTHEAST OF DOUGLAS TO 3 MILES SOUTH OF
ARGYLE...MOVING EAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS
WILL ALSO AFFECT AREAS AROUND MILLWOOD...MANOR...BICKLEY...
WARESBORO...NEEDHAM...DIXIE UNION...WAYCROSS AND SUNNYSIDE THROUGH
515 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. LOCALLY HEAVY RAINFALL
WILL PRODUCE PONDING OF WATER ON ROADWAYS...MAINLY ALONG HIGHWAY 82
WEST OF WAYCROSS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Jun 3, 3:50 PM EST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
450 PM EDT THU JUN 3 2004

FLZ031-032130-
BRADFORD FL-
450 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR BRADFORD COUNTY
FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 530 PM EDT...

AT 450 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 5 MILES SOUTHWEST OF SAMPSON...OR ABOUT
12 MILES SOUTHEAST OF WORTHINGTON SPRINGS...MOVING EAST AT 15 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND SAMPSON...
HAMPTON AND STARKE THROUGH 530 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

PETERSON
Special weather statement, Jun 3, 4:00 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
500 PM EDT THU JUN 3 2004

FLZ040-032145-
MARION FL-
500 PM EDT THU JUN 3 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR MARION COUNTY FOR
STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 545 PM EDT...

AT 500 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES WEST OF BURBANK...OR
ABOUT 6 MILES SOUTHWEST OF FORT MCCOY...MOVING NORTHEAST AT 15 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SPARR...BURBANK...ANTHONY AND FORT MCCOY THROUGH 545 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

DEESE

The radar

The Jacksonville radar (KJAX), 113 km away, was scanning. The volume nearest the first event began at 20:59 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Alachua

When
June 3, 4:00 PM EST
Where
Alachua County, High Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
29.833, -82.600

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2004Every state in 2004This day in weather historyWarnings in Florida, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5396529.